Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 257, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 29, 2001, 7:00 PM CDT for Jerauld County, South Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 29, 2001, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jerauld County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2803 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 300001 SVRFSD SDC073-300045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 700 PM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 745 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF WESSINGTON SPRINGS...OR ABOUT 25 MILES SOUTHWEST OF HURON...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESSINGTON SPRINGS AROUND 725 PM CDT THIS STORM WILL PRODUCE LARGE HAIL AND VERY HEAVY RAIN. GO INSIDE A STURDY BUI;LDING AND STAY AWAY FROM WINDOWS. LAT...LON 4416 9848 4419 9879 4397 9880 4396 9848
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:30 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 29, 3:30 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT FRI JUN 29 2001 TRW COMPLEX THAT MOVED S ALONG I29 EARLIER HAS FALLEN APART AS IT MOVED INTO CAPPED AIR. AIRMASS BEHIND THIS SYS STABILIZED ERN CWA ATTM. SFC TROF MOVG INTO WRN CWA WL CONT TO SAG SEWD ACRS CWA TONITE REACHING NW IA ON SAT. CUD SEE A FEW TRW POP UP NR THIS FNT TONITE BUT MAIN S/W SHEARING OFF ACRS ND AND NRN MN AND DYNAMICS NOT ALL THAT GREAT. STILL...ENUF INSTABIL TO PSBLY KICK OFF A FEW TRW THIS EVE ALONG TAIL OF S/W. MAIN FOCUS WL SHIFT TO WRN HIGH PLAINS TONITE AS MORE IMPRESSIVE S/W MOVES INTO WRN DAKOTAS BY MORN. THIS ACTIVITY SHUD MOVE ACRS CWA ON SAT. PBLY WL NOT FALL APART TOO MUCH AS CAP IS WEAK. CUD SEE ISOLD SVR STORMS IN THE AFTN BUT SHEAR IS VERY WEAK...SO STORMS WL BE MORE PULSE LIKE. THIS S/W SHUD EXIT CWA SAT EVE WITH COOLER SFC HIGH MOVG INTO AREA ON SUN. MODELS DO INDICATE THAT MOST OF CWA WL BE DRY ON SUN...EXCEPT FAR SRN CWA AS STALLED FNT WL BE ACRS NEB AND IA. S/W WL MOVE ACRS SRN CWA AND WL INTERACT WITH FNT TO PRODUCE SCT TRW. FEEL AVN IS TOO STG IN PUSHING SFC FNT S AND ETA LOOKS MORE REASONABLE FOR THIS TIME OF YEAR. THEREFORE WL HAVE CHC OF TRW ACRS THE S. EFP STILL LOOKS UNSETTLED FOR MON WITH NEXT FNT EXPECTED TO MOVE ACRS CWA. COOLER AND DRIER TUE THRU FRI...BUT NOT AS COLD AS MRF WUD SUGGEST. HARD TO BELIEVE H8V5 TEMPS 0 TO -2 OVR NRN GRT LAKES REGION TEMPS BY LATE NEXT WEEK ESPEC IN JULY. SO WL NOT GO AS COLD...WITH MAINLY 70S TO NR 80 DEG FOR HIGHS. .FSD...NONE.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:05 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 25 min |
| Jun 29, 8:28 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 32 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.